Alert archive / Missouri / Special Weather Statements in 2018
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Aug 6, 2018, 6:39 PM CDT for Benton County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 6:39 PM CDT (23:39 UTC)
- Expired
- Aug 6, 2018, 7:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Springfield, MO
County Benton County, MO
The radar
The Pleasant Hill radar (KEAX), 95 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
903
WWUS83 KSGF 062339
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
639 PM CDT MON AUG 6 2018
MOZ055-070030-
Benton MO-
639 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BENTON COUNTY UNTIL 730
PM CDT...
At 638 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Warsaw, moving east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Truman State Park... Truman Lake...
Warsaw... Lincoln...
Palo Pinto... Racket...
Edmonson... Lakeview Heights...
Crockerville... Zora...
Whitakerville...
LAT...LON 3847 9307 3824 9308 3820 9351 3821 9353
3824 9353 3824 9352 3837 9352 3840 9351
TIME...MOT...LOC 2338Z 261DEG 29KT 3829 9351
$$
RaberdingWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:21 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Aug 6, 2:21 PM CDT, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Springfield MO 221 PM CDT Mon Aug 6 2018 .SHORT TERM...(This evening through Tuesday) Issued at 221 PM CDT Mon Aug 6 2018 Temperatures have heated up into the low to mid 90s so far this afternoon with dew points in the mid to upper 60s. So far, heat index values have remained in the mid 90s to around 102 and we are expecting values to maintain shy of advisory criteria this afternoon. Some convection developed around noon, mainly southeast of interstate 44. Updrafts are quick to peak and then diminish and we are not expecting any severe storms with this activity. We are expecting that most of the activity should be gone by sunset. A more active weather pattern will begin later tonight as shortwave energy begins to move east into the area from the plains along with a surface front sagging south into the area. Shower and thunderstorm activity will mostly affect the northern half of the cwa late tonight after midnight. .LONG TERM...(Tuesday Night through Monday) Issued at 221 PM CDT Mon Aug 6 2018 The thunderstorm activity will continue into Tuesday as the front slowly moves into the area. Several waves of upper energy and the front will act as the focus for thunderstorm development. There is a marginal risk of severe weather with some afternoon instabilty and marginal shear, but most of the activity is expected to remain below severe limits. The front will eventually shift south of the mo/ar border, however additional upper energy will move across the area through Thursday night keeping the risk of showers and thunderstorms in the forecast until then. Rain amounts from around a half inch in the north to 1.5 inches in the south for the event are forecast. Given the current drought, we are currently not expecting any widespread flooding with this event. A closed low is progged to develop over the Great Lakes region with some energy cycling around that low over the forecast area on Sunday. This may bring a few scattered showers to the region, but in general the forecast looks mostly dry after the tonight- Thursday night rainfall. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1207 PM CDT Mon Aug 6 2018 For the 18z TAFS, Cumulus becoming more prominent over the area at 17z and will probably see some widely scattered shra/tsra again this afternoon. Best moisture/instability lies over the eastern CWA and thinking is that better chances for convection will be east of the terminals this afternoon. Convective cloud cover should mostly dissipate by sunset. Additional, more organized convection may move in late tonight as depicted by numerous model guidance and for now we have put in some prob30s after about 10z. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, Aug 6, 1:14 PM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 114 PM CDT Mon Aug 6 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071815- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 114 PM CDT Mon Aug 6 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited lightning risk. Limited excessive heat risk. DISCUSSION... Scattered thunderstorms will be possible this afternoon, mainly southeast of the interstate 44 corridor. Heat index values will rise into the middle 90s to 104 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A cold front moving through the region will produce thunderstorms Tuesday into Wednesday. A few of the stronger storms could produce heavy rainfall...hail and damaging straight line winds on Tuesday afternoon and Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Special weather statement, Aug 6, 6:24 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Springfield MO 624 PM CDT MON AUG 6 2018 KSZ073-097-070000- Bourbon KS-Crawford KS- 624 PM CDT MON AUG 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOURBON AND NORTHWESTERN CRAWFORD COUNTIES UNTIL 700 PM CDT... At 623 PM CDT, Doppler radar was tracking a strong thunderstorm near Walnut, or 11 miles northeast of Erie, moving east at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hepler... Porterville... Petersburg... LAT...LON 3763 9509 3773 9509 3781 9491 3761 9487 TIME...MOT...LOC 2323Z 255DEG 9KT 3769 9509 Raberding
Special weather statement, Aug 6, 6:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
639 PM CDT MON AUG 6 2018
MOZ055-070030-
Benton MO-
639 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BENTON COUNTY UNTIL 730
PM CDT...
At 638 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Warsaw, moving east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Truman State Park... Truman Lake...
Warsaw... Lincoln...
Palo Pinto... Racket...
Edmonson... Lakeview Heights...
Crockerville... Zora...
Whitakerville...
LAT...LON 3847 9307 3824 9308 3820 9351 3821 9353
3824 9353 3824 9352 3837 9352 3840 9351
TIME...MOT...LOC 2338Z 261DEG 29KT 3829 9351
RaberdingThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:24 PM CDT | Special Weather Statement | SGF | Bourbon | 36 min |
Nearby
Special Weather Statements in Missouri, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.